Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TNikki

Done 5 month course, did I take enough?

Recommended Posts

Tomorrow I will take my last pill of a five month course. I know there is a certain amount you are suppose to take for your body weight and I was wondering if I reached that mark. I'm worried about my acne returning and was curious if I should ask my derm for a six month if possible. I was on 40mg for all 5 months and my weight is a 110 pounds. Any input is appreciated!

Share this post


Link to post
Share on other sites

that seems like the right amount I'm double your weight and I did double your dose. If you have been clear for two months than I would say you've been on it long enough...if not I would say a month or two longer at your current does wouldn't hurt assuming blood work is fine.

Share this post


Link to post
Share on other sites

If your acne is clear then 5 months is perfect. You reached the goal cumulative dose and there's no need to take more. No need to risk more side effects.

Share this post


Link to post
Share on other sites

I hate when people answer but dont explain what they are talking about.

From what I have found out is doc aim for a 120-150mg/kg cumulative dose. I guess its because its the best amount to prevent relapse.. if u go under idk what happens or if u go over... anyway..

So you took 40mg for 5 months and weigh 110lbs

So first 110lbs = 50kg

5 months = 150 days

So you want at least 120mg/kg.. so you take 120 x 50 = 6000mg is what you are looking for

You took 150days x 40mg daily = 6000 total mg taken

So you are right where you were supposed to be i guess

Share this post


Link to post
Share on other sites

The 120 mg/kg to 150mg/kg is indeed the common recommended cumulative goal that many dermatologist follow. But there are studies out there that show a low dose accutane regimen(70-80mg/kg) was also effective. The key is that your acne is clear or mostly clear when your course ends. Because if it is not, then many doctors will continue for additional months even if it goes above 150 mg/kg. In the study in which they used a lower dose, the key was that they continued until the acne was clear and for many that cumulative dose was lower at 80mg/kg. All the different numbers and math can be really confusing. So if you are doing well, no need to risk additional side effects with additional accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×